MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G49570
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment (b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a lower leg angiogram, a flexor introducer sheath separated into three pieces.Access was gained through the right groin and a contralateral approach was used.It was reported that the patient's anatomy was moderately calcified and the patient's medical history included significant peripheral artery disease.Another manufacturer's stent, an unknown wire guide, and unknown diagnostic catheter had all been utilized through the flexor introducer sheath during the procedure.The unknown wire guide was the only device inside the sheath during sheath removal and during this process, it was reported that the sheath separated into three pieces.The separated material was removed entirely with a snare, and the procedure was completed successfully.There was no harm to the patient.A section of the device did not remain inside the patient¿s body.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that two kcfw-5.0-38-45-rb devices were returned ¿ both used, one damaged, one undamaged.The device that was intact was returned with the dilator inserted.The other device was in three separate segments.The first segment was located at the connecting cap of the proximal fitting, 1mm of flexor material protruded from the check-flo hub.The second segment was 30.1cm in overall length, including a portion where the flexor material separated.This separation revealed 3.4cm of elongated coil between the two segments - 16.5cm on one side, 8.6cm on the other side.Additionally, 6mm of elongated coil on one end of the separated segment, totaling 30.1cm.The flexor material appeared twisted with accordion damage, indicative of excessive torque applied on the device.As for the third segment, it was 30.3cm in overall length, including the coiled elongation.The flexor portion measured 24.5cm.During the function test of the intact device, the dilator was removed and reinserted into the device from proximal hub to distal tip.The dilator fit snugly with the sheath and no resistance was felt while passing the dilator through the sheath.Additionally, no resistance was felt when removing the dilator from the sheath.Investigation believes this section, intact device was the sheath used to successfully remove the separated sheath.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device, but instead lies with the nature of the procedure or the patient¿s condition.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8129794
Report Number1820334-2018-03190
Device Sequence Number252072
Product Code DYB
UDI-Device Identifier00827002495708
UDI-Public(01)00827002495708(17)210820(10)9105847
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2021
Device Model NumberG49570
Device Catalogue NumberKCFW-5.0-38-45-RB
Device Lot Number9105847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer03/19/2019
03/17/2020
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date03/26/2019
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;